MAUDE Adverse Event Report: GYRUS ACMI, INC PKS CUT/FCP,10MM/33CM (5/PK)

GYRUS ACMI, INC PKS CUT/FCP,10MM/33CM (5/PK)
Model Number 921020PK
Medical Device Problem Codes Loose or Intermittent Connection (1371); Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a therapeutic an unspecified procedure, the device 921020pk pks cutting forceps failed upon initial clinical use.The doctor stated it was not burning well and the plug did not fit tightly into the generator.The customer however, were able to complete the procedure.There was no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.The device was received with the jaws open, lock off.Visual inspection of the distal end found dried tissue on jaws consistent with use.The jaws and blade are symmetrical.The jaws have small dents and mesh is slightly misaligned at distal tip.However, the forceps jaws are still functional.The jaw aperture measurement was taken inside the first teeth of the jaw, measured at.390 in ((standard is.300¿ +/-.100¿) which is acceptable.The insulation of the jaw legs was normal, no damage.The blade was tested multiple times, and did cut the tissue sample or the dental dam without a problem.The handle thumb paddle, ratchet switch, release trigger, forceps grip function work as designed and the shaft is straight.The device was then plugged into the reference test generator g400 and was recognized as 10mm cutting forceps; the generator displayed vp3/45w as default setting.The device plug was observed to be fitted properly into the generator, and felt tight when removed from the generator socket.There is no damage on the cable and plug and the plug contact pins are all intact.The device did have sufficient energy at the jaws when the footswitch was activated, able to coagulate a saline-soaked paper towel several times and completed the coag cycles without a problem.Based on the evaluation findings, the reported complaint of device not burning well and the plug did not fit tightly into the generator was not able to be duplicated.The device was returned as used, however, found functional as designed.The dhrs (device history records) for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Dhr review for this lot found no associated ncrs (nonconformance's), reported scrap or recorded process deviations relating to the reported failure.As the device evaluation resulted in not being able to confirm the initial complaint, the observed failure is a known phenomenon and is likely a result from incorrect device set-up and/or relating to an excessive generator output time.The plug was able to fit directly into the generator properly, and coagulate as intended.Ifu (instruction for use) : on page 3 of the device ifu ((b)(4)), it states: "warning: insufficient generator output time or generator output level may not provide the operator with the desired level of coagulation." olympus will continue to monitor complaints for this device.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 10-mar-2022.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.

Brand Name
PKS CUT/FCP,10MM/33CM (5/PK)
Common Device Name
PKS CUT/FCP
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
9600 louisiana avenue north
brooklyn park, MN 55445
4848965250
MDR Report Key14152281
Report Number3011050570-2022-00043
Device Sequence Number11498925
Product Code GEI
UDI-Device Identifier00821925035997
UDI-Public00821925035997
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number921020PK
Device Lot NumberFR176939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown